Alert archive / Tennessee / Flash Flood Warnings in 2024

Flash Flood Warning 4, NWS Morristown, TN

May 9, 20244 counties in Tennessee

NWS Morristown, TN issued this flash flood warning at May 9, 2024, 4:15 AM EDT for 4 counties in Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 4:15 AM EDT (08:15 UTC)
Expired
May 9, 2024, 8:15 AM EDT
In force
4 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, TN, Campbell County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 7:45 AM EDTFLASH FLOOD2 Sw Elgin, TNHighway 27 in Glenmary is flooded; mudslide on River Road near Helenwood.
May 9, 7:50 AM EDTFLASH FLOODOakdale, TNCar partially submerged in the Oakdale City Park parking lot.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 210 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

357 
WGUS54 KMRX 090815
FFWMRX
TNC001-013-129-151-091215-
/O.NEW.KMRX.FF.W.0004.240509T0815Z-240509T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
415 AM EDT Thu May 9 2024

The National Weather Service in Morristown has issued a

* Flash Flood Warning for...
  Anderson County in east Tennessee...
  Campbell County in east Tennessee...
  Morgan County in east Tennessee...
  Scott County in east Tennessee...

* Until 815 AM EDT.

* At 415 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen over the past 24 hours. Additional rainfall 
  amounts up to 1.5 inches are possible in the warned area this 
  morning. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oak Ridge, Clinton, La Follette, Oneida, Wartburg, Oliver Springs, 
  Jacksboro, Huntsville, Helenwood, Jellico, Caryville, Rocky Top, 
  Norris, Winfield, Sunbright, Oakdale, Smokey Junction, Norma, 
  Slick Rock and Rosedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3660 8479 3659 8399 3642 8392 3640 8395
      3627 8401 3618 8396 3607 8409 3604 8406
      3599 8415 3599 8419 3594 8427 3591 8427
      3605 8434 3593 8469 3609 8480 3616 8491
      3628 8488 3630 8479 3638 8472 3640 8466

FLASH FLOOD...RADAR INDICATED

$$

GC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:02 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 9, 3:02 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
302 AM EDT Thu May 9 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 300 AM EDT Thu May 9 2024

Key Messages:

1. Risk of severe weather remains into the early morning hours. All
hazards remain possible, hail, heavy rain causing flooding, damaging
winds and isolated tornadoes across mainly the southern half of the
area.

2. The highest risk areas early this morning should be from I-40
southward, mainly the southern plateau, Southern Valley and
southwest North Carolina.

3. Heavy rainfall with amounts of an additional 1 to 2 inches will
put western and southern sections in a moderate risk from the
excessive rainfall outlook over the western half of the forecast
area this morning.

Discussion.

At 230 AM EDT the strong evening convection had moved south and
southeast into Georgia and the Carolinas. However the final round of
convection looks like it will push through the area the next 6 hours
06Z and 12Z. The severe threat has diminished but during this last
round a line of thunderstorms has formed over western Tennessee with
other discrete cells out ahead of it moving into middle Tennessee.
The biggest threat area will be the southern plateau and southern TN
Valley where instabilty is highest according to the short term
models. The HRRR still shows this line move rapidly east southeast
between about 08 and 13Z. The current tornado watch will expire at
400 AM EDT for the southern third but a new watch may be put across
the same area. Another big concern will be flooding as most areas
have seen 1.5 to over 3 inches the past 24 hours. An Additional 1 to
2 inches is possible over the southern third of the area as this
line moves through. So flash flooding will be a threat until mid
morning. The Flood Watch will continue until 12Z this morning.
6 hour FFG is generally 1 to 2 inches across the areas that have
received the higher totals and maybe lower with tonight's rainfall.
There are a few isolated areas with FFG as low as low as 0.5" in 6
hours. Showers and storms should generally exit the forecast area
this morning between 12 and 15z. A few showers and isolated storms
may linger through mid afternoon or early evening across northeast
Tennessee and southwest Virginia. Mostly dry conditions are forecast
areawide tonight but some showers may move in before 12z Friday as a
shortwave will move southeast in the northwest flow behind the cold
front.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 300 AM EDT Thu May 9 2024

Key Message:

1. Cooler weather late this week and into the weekend behind the
cold front late THursday.

2. Lingering showers possible Friday with shortwaves moving through
the northwest upper flow. A quick shortwave may bring some showers
and thunderstorms Saturday with the highest chance northern half of
the area.

3. Drier weather expected Sunday and Monday with a gradual warming
trend. Chance of showers increases Tuesday and Wednesday.

Discussion.

Behind the cold front Thursday, cooler and drier air will arrive
across the region within the northwest upper flow. Troughing and
colder air aloft will result in some diurnal convection Friday
afternoon with a limited potential for thunderstorms.

A stronger shortwave is expected to move through the upper level
northwest flow Saturday with scattered showers and thunderstorms
possible Saturday afternoon, with the highest chance for
precipitation across our northern counties through southwest
Virginia.

Ridging begins to build Sunday and Monday with drier weather and a
gradual warming trend into early next week. Chances of rain begin to
return Monday night and Tuesday as an upper low develops over the
southern plains and then moves into the lower Mississippi Valley and
western Tennessee Valley Wednesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 115 AM EDT Thu May 9 2024

VFR conditions at all sites now but anticipate lower ceilings and
visibilities late tonight and early Thursday morning with showers
and thunderstorms continuing to move from west to east across
east TN. Any thunderstorms passing over a terminal could produce
gusty and erratic winds that differ from a more south to southwest
wind. Will have improving conditions by early afternoon Thursday
from north to south as rain moves out. Gusty southwest winds will
begin after the cold front moves through in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             86  62  78  52 /  70  10  10   0
Knoxville McGhee Tyson Airport, TN  81  59  73  49 /  80  20  30   0
Oak Ridge, TN                       83  58  73  48 /  70  20  30   0
Tri Cities Airport, TN              77  57  69  44 /  80  30  50  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 8 AM EDT this morning for Cherokee-Clay.

TN...Flood Watch until 8 AM EDT /7 AM CDT/ this morning for Anderson-
     Bledsoe-Blount Smoky Mountains-Bradley-Campbell-Claiborne-
     Cocke Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-
     Hancock-Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-
     Meigs-Morgan-North Sevier-Northwest Blount-Northwest Carter-
     Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
     Roane-Scott TN-Sequatchie-Sevier Smoky Mountains-Southeast
     Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
     Union-Washington TN-West Polk.

VA...Flood Watch until 8 AM EDT this morning for Lee-Russell-Scott VA-
     Washington VA-Wise.

&&

SHORT TERM...TD
AVIATION...TD
Hazardous weather outlook, May 9, 2:26 AM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
226 AM EDT Thu May 9 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-100630-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
226 AM EDT Thu May 9 2024 /126 AM CDT Thu May 9 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Additional storms are expected early this morning with some strong
to severe storms possible, especially along the Cumberland Plateau
to southeast Tennessee. The main threat will be damaging winds,
but a brief spin-up tornado can't be ruled out.

Also, flash flooding continues to be the greatest concern as an
additional 1 to 2 inches of rain is expected on top of what has
already fallen. The storms will clear out of the area by mid-
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports are welcome for the rest of the morning.

In the hours before

Special weather statement, May 8, 11:32 PM EDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Morristown TN
1132 PM EDT Wed May 8 2024

TNZ040-041-043-045-073-074-090400-
Cocke Smoky Mountains TN-Northwest Cocke TN-
Sevier Smoky Mountains TN-Southeast Greene TN-Unicoi TN-
North Sevier TN-
1132 PM EDT Wed May 8 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COCKE...SOUTHEASTERN
GREENE...SOUTHWESTERN UNICOI AND EAST CENTRAL SEVIER COUNTIES THROUGH
MIDNIGHT EDT...

At 1131 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Hot Springs to 6 miles north
of Smoky Mountains-Big Creek to Gatlinburg. Movement was east at 45
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gatlinburg, Smoky Mountains-Balsam Mountain, Pittman Center, Del Rio,
Round Mountain, Cosby, Hartford, Rocky Fork, Max Patch, and
Waterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3601 8246 3595 8256 3597 8261 3604 8259
      3606 8265 3600 8278 3592 8282 3595 8285
      3594 8290 3593 8292 3588 8290 3579 8296
      3577 8316 3573 8319 3572 8325 3567 8329
      3570 8367 3605 8279 3610 8238
TIME...MOT...LOC 0331Z 283DEG 38KT 3600 8281 3584 8314 3571 8351

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JLB
Local storm report, May 8, 11:48 PM EDT, 4 hours 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Morristown TN
1148 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Tstm Wnd Dmg     1 NE Maryville          35.76N 83.96W
05/08/2024                   Blount             TN   911 Call Center

            Trees and powerlines down across the county.
            Much of downtown Maryville is without power.
            Also, a tree caught on fire due to downed
            powerlines.

1030 PM     Tstm Wnd Dmg     1 E Friendsville        35.76N 84.11W
05/08/2024                   Blount             TN   911 Call Center

            Trees and powerlines down along Vinegar
            Valley Road.

1025 PM     Hail             South Pittsburg         35.02N 85.71W
05/08/2024  E1.50 Inch       Marion             TN   Public

1015 PM     Tstm Wnd Dmg     3 NE Palio              35.50N 85.29W
05/08/2024                   Bledsoe            TN   911 Call Center

            Trees down across the county with time
            estimated from radar.

1015 PM     Flash Flood      2 NE Palio              35.49N 85.29W
05/08/2024                   Bledsoe            TN   911 Call Center

            Flooding along U.S. 127 in multiple
            different locations in Bledsoe County.

1011 PM     Hail             3 SE South Pittsburg    34.99N 85.68W
05/08/2024  E1.00 Inch       Marion             TN   Public

            Report from mPING: Quarter (1.00 in.).

1010 PM     Tstm Wnd Dmg     Athens                  35.45N 84.61W
05/08/2024                   McMinn             TN   911 Call Center

            Trees down close to Athens. Location
            approximate. Time estimated by radar.

1010 PM     Rain             5 SE Decatur            35.48N 84.73W
05/08/2024  M4.30 Inch       McMinn             TN   Public

            Reported by Trained Spotter. Rainfall
            measured by WX station in Idlewild, TN area
            so far today.

1000 PM     Tstm Wnd Dmg     Kingston                35.87N 84.51W
05/08/2024                   Roane              TN   911 Call Center

            Trees and powerlines down county-wide.

0955 PM     Hail             Orme                    35.01N 85.81W
05/08/2024  M1.00 Inch       Marion             TN   Trained Spotter

            Emergency manager reported hail from a
            trained spotter.

0950 PM     Tstm Wnd Dmg     2 NE Harriman           35.95N 84.53W
05/08/2024                   Roane              TN   911 Call Center

            Trees down on Highway 61. Time estimated by
            radar.

0943 PM     Hail             3 S Palio               35.43N 85.33W
05/08/2024  E3.00 Inch       Bledsoe            TN   Public

            Report from mPING: Tea Cup (3.00 in.).

0915 PM     Tstm Wnd Dmg     2 WSW Elgin             36.32N 84.64W
05/08/2024                   Scott              TN   911 Call Center

            Trees down on Nydeck Trail that have
            resulted in powerlines being knocked down.
            Location approximate and timing based on
            radar.

&&
Local storm report, May 8, 11:53 PM EDT, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1153 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     Tstm Wnd Dmg     3 SW Marble             35.14N 83.98W
05/08/2024                   Cherokee           NC   911 Call Center

            Trees down county-wide with time estimated
            from radar.

&&
Local storm report, May 9, 12:00 AM EDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1200 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     Tstm Wnd Dmg     Marble                  35.18N 83.92W
05/08/2024                   Cherokee           NC   911 Call Center

            Reports of trees and powerlines down across
            the county. Also, an amateur radio operator
            reported a wind gust to 50 mph in the Marble
            area.

&&
Local storm report, May 9, 2:13 AM EDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
213 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     Tstm Wnd Dmg     2 WSW Jefferson City    36.11N 83.52W
05/08/2024                   Jefferson          TN   NWS Employee

            Couple of trees blown down on either side of
            New Market, TN. Time estimated by radar.

&&

NAW
Special weather statement, May 9, 2:28 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Morristown TN
228 AM EDT Thu May 9 2024

TNZ081-084-099-100-090715-
Sequatchie TN-Bradley TN-Hamilton TN-Meigs TN-
228 AM EDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BRADLEY...
SOUTHWESTERN MEIGS...SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN
HAMILTON COUNTIES THROUGH 315 AM EDT/215 AM CDT/...

At 227 AM EDT/127 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Fairmount, or 7 miles south of Dunlap, moving east
at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Dunlap, Soddy-Daisy, Lakesite, Cartwright, Flat Top
Mountain, North Chickamauga Creek Gorge, Hopewell, Big Spring, and
Sale Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM EDT/300 AM CDT/ for
east Tennessee.

&&

LAT...LON 3521 8540 3526 8544 3528 8549 3534 8551
      3538 8526 3536 8523 3539 8520 3544 8485
      3539 8484 3535 8486 3534 8483 3518 8481
TIME...MOT...LOC 0627Z 265DEG 32KT 3526 8535

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:53 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXBledsoe, Hamilton, Meigs, Rhea, Sequatchie67 min
May 8, 8:58 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott47 min
May 8, 9:04 PM EDTTornado WarningMRXBledsoe, Sequatchie41 min
May 8, 9:30 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXMarion60 min
May 8, 9:35 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs40 min
May 8, 9:49 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton41 min
May 8, 9:51 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Morgan, Roane39 min
May 8, 9:54 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXBledsoe, Bradley, Hamilton, McMinn, Meigs, Polk and 2 more66 min
May 8, 9:57 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie63 min
May 8, 10:06 PM EDTFlash Flood WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie4 hr
May 8, 10:11 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, McMinn, Monroe, Roane49 min
May 8, 10:17 PM EDTSevere Thunderstorm WarningMRXBradley, Polk58 min
May 8, 10:20 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXBradley, Hamilton, Marion55 min
May 8, 10:26 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXBlount, Jefferson, Knox, Loudon, Sevier49 min
May 8, 10:37 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXBlount, Bradley, McMinn, Monroe, Polk53 min
May 8, 10:38 PM EDTSpecial Weather StatementMRXCarter, Greene, Hamblen, Hawkins, Jefferson, Sullivan and 2 more67 min
May 8, 10:41 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe, Sevier64 min
May 8, 10:45 PM EDTSevere Thunderstorm Warning Considerable damage threatMRXPolk60 min
May 8, 10:59 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier33 min
May 8, 11:08 PM EDTAreal Flood AdvisoryMRXBlount, Bradley, Hamilton, Knox, Loudon, McMinn and 4 more4 hr
May 8, 11:18 PM EDTAreal Flood AdvisoryMRXGrainger, Hamblen, Jefferson, Knox, Union3 hr
May 8, 11:26 PM EDTSevere Thunderstorm WarningMRXMonroe64 min
May 8, 11:32 PM EDTSpecial Weather StatementMRXCocke28 min
May 9, 12:15 AM EDTAreal Flood AdvisoryMRXAnderson, Campbell, Morgan, Scott3 hr
May 9, 2:28 AM EDTSpecial Weather StatementMRXHamilton47 min
May 9, 4:30 AM EDTSpecial Weather StatementMRXLoudon, Roane60 min
May 9, 4:42 AM EDTFlash Flood WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie6 hr
May 9, 5:06 AM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea, Sequatchie54 min
May 9, 5:11 AM EDTSevere Thunderstorm Warning Considerable damage threatMRXHamilton, Marion, Sequatchie49 min
May 9, 5:23 AM EDTTornado WarningMRXBledsoe, Marion, Sequatchie21 min
May 9, 5:31 AM EDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Rhea59 min
May 9, 5:35 AM EDTSevere Thunderstorm Warning Considerable damage threatMRXBradley, Hamilton55 min
May 9, 5:43 AM EDTAreal Flood AdvisoryMRXBlount, Campbell, Claiborne, Grainger, Knox, Loudon and 2 more4 hr
May 9, 5:57 AM EDTSpecial Weather StatementMRXMonroe48 min
May 9, 6:02 AM EDTAreal Flood AdvisoryMRXBradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more4 hr
May 9, 6:09 AM EDTTornado WarningMRXBradley, Hamilton14 min
May 9, 6:12 AM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk63 min
May 9, 6:18 AM EDTAreal Flood AdvisoryMRXBlount, Cocke, Grainger, Greene, Hamblen, Jefferson and 4 more4 hr
May 9, 8:15 AM EDTAreal Flood AdvisoryMRXAnderson, Campbell, Morgan, Scott2 hr
May 9, 9:14 AM EDTRiver Flood WarningMRXCocke14 hr
May 9, 9:27 AM EDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie50 hr
May 9, 11:04 AM EDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie116 min

Nearby

Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.